How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr S.A.Alam Your Own Question
Dr  S.A.Alam
Dr S.A.Alam, Doctor
Category: Medical
Satisfied Customers: 4448
Experience:  MBBS/FCPS/MRCP(R) U.K
16248889
Type Your Medical Question Here...
Dr S.A.Alam is online now
A new question is answered every 9 seconds

I Have been having this burning stabbing pain in my left

Customer Question

I Have been having this burning stabbing pain in my left side of my tummy. It comes and goes. But I have been having the same feeling on my right side now. It also is coming and going. But is staying a little more frequent than the left side. I feel like throwing up. I haven't thrown up. I fear eating that I will throw up. When I do eat i burp up a smell of the thing I just ate. I have been taking an antibiotic for about 7 days now. My wife thinks its one of the side effects on the median. But I do have a family history of gobblers stop working. Both my mother and uncle had to have theirs removed because they stopped working. I have had mine tested before and it come out normal. But fear that it might be acting like my mothers did.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr S.A.Alam replied 1 year ago.

Thank you for your question, yes these can be side effects of your medicine, other main possible cause is stomach or gut ulcer, liver abscess. You need is to get blood complete picture, ultrasound abdomen to see if it is liver access, your pain can be helped with use of yogurt, over counter acid suppressants. But my opinion to you is to get in touch with your doctor ASAP and get these tests to make sure of the possible causes that i have mentioned. Let me know if you have questions, thank you. Do rate as positive if no further questions.

Expert:  DrRussMD replied 1 year ago.

Hello

Tummy , as a term, is high up. if you mean the stomach.

Under the ribs.

This would most commonly indicate gallbladder disease, stomach ulcer, duodenal ulcer or pancreatic disease.

The distribution of this pain and the way it occurred and progressed can be indicative of stones [gallstones] in the ducts, which is dangerous.

Yougurt is not going to help these.

You need an ultrasound today.

Do not wait on your doctor.

Go to the ER or urgent care.

I see no reason for antibiotics, but if it started after these, it can be a problem.

If the pain were lower down...c difficile, which is dangerous. Other problems lower down can be bowel problems like diverticulitis, inflammatory bowel, irritable bowel, and others, including constipation, or obstruction which would be serious.

I am a double board certified US clinical doctor with over 20 years experience.

Find me in medical by request as needed.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Expert:  Dr S.A.Alam replied 1 year ago.

Thank you for your question, yes these can be side effects of your medicine, other main possible cause is stomach or gut ulcer, liver abscess. You need is to get blood complete picture, ultrasound abdomen to see if it is liver access, your pain can be helped with use of yogurt, over counter acid suppressants. But my opinion to you is to get in touch with your doctor ASAP and get these tests to make sure of the possible causes that i have mentioned. Let me know if you have questions, thank you. Do rate as positive if no further questions. If you forgot to mention anything you can always come back for more questions.

Expert:  DrRussMD replied 1 year ago.

Hello

You have not let me know exactly where your pain is.

If it is diffuse, then it certainly would not be statistically consistent with localized pain caused from say, ulcer, bowel ulceration, abscess, etc.

Statistically, if upper: stomach ulcer, gallstones.

Lower...everything I listed.

Middle: abdominal aortic aneurysm has to be ruled out.

this would also be dangerous.

I am a double board certified US doctor. Find me as needed in medical.

Please click a positive on Dr. Thomas's answer page here. We are paid per positive rating.

Expert:  DrRussMD replied 1 year ago.

See this write up on abdominal pain.

http://www.medicinenet.com/abdominal_pain_causes_remedies_treatment/article.htm

>let me know if you have questions.

please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Expert:  Dr S.A.Alam replied 1 year ago.

Thank you for your question, yes these can be side effects of your medicine, other main possible cause is stomach or gut ulcer, liver abscess. You need is to get blood complete picture, ultrasound abdomen to see if it is liver access, your pain can be helped with use of yogurt, over counter acid suppressants. But my opinion to you is to get in touch with your doctor ASAP and get these tests to make sure of the possible causes that i have mentioned. Let me know if you have questions, thank you. Do rate as positive if no further questions. If you forgot to mention anything you can always come back for more questions.

Expert:  DrRussMD replied 1 year ago.

Hi

We still know nothing about you.

My advise, with this degree of pain, is not to waste time trying to get ahold of your doctor to set an appointment.

A liver abscess, gallstone, aneurysm....these are all potentially emergency and life threatening situation.

Go to the ER, unless this is not so bad, unless you have more information for me. I have a note here that you first viewed this post 3 days ago. That is already waiting to long with this type of symptoms.

IN the US, the ER is obligated to make sure you are OK, and it is now getting close to being after doctor's normal hours.

please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Expert:  Dr S.A.Alam replied 1 year ago.

Thank you for your question, yes these can be side effects of your medicine, other main possible cause is stomach or gut ulcer, liver abscess. You need is to get blood complete picture, ultrasound abdomen to see if it is liver access, your pain can be helped with use of yogurt, over counter acid suppressants. But my opinion to you is to get in touch with your doctor ASAP and get these tests to make sure of the possible causes that i have mentioned. Let me know if you have questions, thank you. Do rate as positive if no further questions. If you forgot to mention anything you can always come back for more questions.